Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 14, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 23, 2018, 5:31 PM EDT for 5 counties in Florida. It took effect at Mar 24, 2018, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2018, 5:31 PM EDT (21:31 UTC)
- In effect from
- Mar 24, 2018, 12:00 PM EDT
- Expired
- Mar 24, 2018, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 46 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2456 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488 WWUS82 KTBW 232131 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 531 PM EDT Fri Mar 23 2018 ...RED FLAG WARNING FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON AND AGAIN ON SATURDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES... .Very dry air will remain in place today. This combined with warming afternoon temperatures will result in long durations of critically low relative humidity values. This, along with high ERC values for portions of the region, will lead to Red Flag conditions. FLZ050-052-155-162-255-262-265-240945- /O.NEW.KTBW.FW.W.0014.180324T1600Z-180325T0000Z/ /O.CON.KTBW.FW.W.0013.000000T0000Z-180324T0100Z/ Pinellas-Polk-Coastal Manatee-Coastal Charlotte-Inland Manatee- Inland Charlotte-Inland Lee- 531 PM EDT Fri Mar 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERCS ... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT SATURDAY FOR LONG DURATIONS OF LOW HUMIDITIES COUPLE WITH HIGH ERCS. ... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Saturday. * AFFECTED AREA...Pinellas...Polk...Coastal Manatee...Coastal Charlotte...Inland Manatee...Inland Charlotte...Inland Lee. * WIND... South to Southeast 5 to 10 mph. * HUMIDITY...27 to 34 percent. * ERC...37 to 45. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ057-165-240100- /O.CON.KTBW.FW.W.0013.000000T0000Z-180324T0100Z/ Highlands-Coastal Lee- 531 PM EDT Fri Mar 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITIES COUPLE WITH HIGH ERCS. ... * AFFECTED AREA...Highlands...Coastal Lee. * WIND...North 7 to 11 mph. * HUMIDITY...20 to 25 percent. * ERC...37 to 45. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
602 WWUS82 KTBW 240757 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 357 AM EDT Sat Mar 24 2018 ...RED FLAG WARNING FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES... .Very dry air will remain in place today. This will result in long durations of critically low relative humidity values. This, along with high ERC values for portions of the region, will lead to Red Flag conditions. FLZ050-052-155-162-255-262-265-250000- /O.CON.KTBW.FW.W.0014.180324T1600Z-180325T0000Z/ Pinellas-Polk-Coastal Manatee-Coastal Charlotte-Inland Manatee- Inland Charlotte-Inland Lee- 357 AM EDT Sat Mar 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Saturday. * AFFECTED AREA...Pinellas...Polk...Coastal Manatee...Coastal Charlotte...Inland Manatee...Inland Charlotte...Inland Lee. * WIND... South to Southeast 5 to 10 mph. Turning southwest near the coast in the afternoon. * HUMIDITY...27 to 34 percent. * ERC...38 to 45. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
859 WWUS82 KTBW 250005 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 805 PM EDT Sat Mar 24 2018 ...RED FLAG CONDITIONS ENDING... .Cooling temperatures resulting in increasing humidities. FLZ050-052-155-162-255-262-265-250115- /O.EXP.KTBW.FW.W.0014.000000T0000Z-180325T0000Z/ Pinellas-Polk-Coastal Manatee-Coastal Charlotte-Inland Manatee- Inland Charlotte-Inland Lee- 805 PM EDT Sat Mar 24 2018 ...RED FLAG WARNING FOR LONG DURATIONS OF LOW HUMIDITIES HAS EXPIRED... Temperatures are falling resulting in higher relative humidities. A few inland locations still have relative humidity values near 35 percent, but these will improve over the next hour. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 23, 2:46 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 23, 2:46 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
246 PM EDT Fri Mar 23 2018
.SHORT TERM (Tonight-Saturday)...
High pressure centered just to the NW of the area today will
settle over the state tonight, and then shift east to over
the Atlantic for Saturday. Winds will become light
overnight with clear skies allowing temperatures to drop
into the lower to mid 40s north, and in the upper 40s to
upper 50s elsewhere. Winds will then turn to the E/SE for
Saturday with a sea breeze developing near the coast in the
afternoon. Highs will reach into the mid 70s to lower 80s.
Moisture will moderate some for Saturday afternoon, but a
few hours of critical humidities will still be possible
across much of the area.
.LONG TERM (Saturday Night - Friday)...
Dry northwest flow aloft and surface high pressure from the
western Atlantic extending west across the south-central
peninsula will maintain pleasant dry weather with a south to
southwest wind flow over the region through Sunday night
with near to slightly above normal temperatures expected. On
Monday deepening low pressure over the Atlantic will pull a
back-door type cold front southwest toward west central
Florida during the day. Adequate moisture may support some
isolated showers (Pops 20 percent) along the front over
mainly interior and northeastern portions of the forecast
area during the afternoon before it washes it as surface
high pressure to the north bridges across it with a breezy
northeast to easterly wind flow developing.
Tuesday through Thursday upper level ridging building in
from the west combined with surface high pressure building
down the eastern sea board at the start of the period then
settling in over the western Atlantic during Wednesday and
Thursday will support pleasant dry weather across the entire
forecast area with mainly clear nights and partly cloudy
days expected with an easterly wind flow becoming southeast
to southerly by Thursday.
During Thursday night into Friday the upper level and
surface ridge will shift eastward into the Atlantic as an
upper level trough over the southern plains moves east into
the lower Mississippi valley with an attendant cold front
moving east through the Panhandle and into north Florida.
The front will then move southeast into west central Florida
during late Friday afternoon and night bringing with it the
next chance (Pops 30 to 50 percent) for showers and
isolated storms to the region.
Temperatures will be near seasonal norms through the period
with overnight lows in the 50s and 60s, with daytime highs
climbing into the upper 70s to lower 80s each afternoon.
&&
.AVIATION...
VFR conditions are expected through the period with winds
becoming light overnight, then turning more to the east
for Saturday.
&&
.MARINE...
High pressure will move east over the state tonight and out
over the Atlantic for Saturday keeping light winds and
seas in place and turning winds from the N to the E/SE. The
ridge axis then shifts south Sunday as a frontal boundary
settles just to the north of the area and stalls. High
pressure to the north will then bridge down across the area,
with the pressure gradient tightening across the waters and
possibly allowing for some cautionary to advisory level
winds Monday night into Tuesday. Ridging then continues
through the rest of the period with no other headlines
expected.
&&
.FIRE WEATHER...
Very dry conditions will continue through around 9PM this
evening. Winds will turn to a more easterly direction for
Saturday and allow moisture to start to moderate. A few
hours of critical humidities will still be possible across
much of the area Saturday afternoon, but conditions will not
get as dry as today. No concerns then through the rest of
the period.
&&
.Preliminary Point Temps/PoPs...
TPA 54 76 61 79 / 0 0 0 0
FMY 52 80 60 81 / 0 0 0 0
GIF 51 80 55 83 / 0 0 0 0
SRQ 51 77 62 77 / 0 0 0 0
BKV 42 78 54 80 / 0 0 0 0
SPG 58 76 63 77 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 9 PM EDT this evening for Coastal
Charlotte-Coastal Lee-Coastal Manatee-Highlands-
Inland Charlotte-Inland Lee-Inland Manatee-Pinellas-
Polk.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
MID TERM/LONG TERM/DECISION SUPPORT...57/McMichaelHazardous weather outlook, Mar 23, 4:02 AM EDT, 13 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 402 AM EDT Fri Mar 23 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-232015- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 402 AM EDT Fri Mar 23 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FIRE WEATHER IMPACT... Critical fire weather conditions will occur today. Several hours of very low relative humidity this afternoon combined with low fuel moisture will contribute to extreme fire behavior over portions of west central and southwest Florida. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...FIRE WEATHER IMPACT... On Saturday critical fire weather conditions may be possible... with several hours of low relative humidity in the afternoon combined with low fuel moisture contributing to extreme fire behavior over portions of west central and southwest Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. RKR
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.